MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 6 HOLE / L71MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 6 HOLE / L71MM; PLATE, FIXATION, BONE
Catalog Number 626676S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that : "this incident was reported on 20/02/2025 by the (b)(6) hospital.The plate was installed on (b)(6) 2024 on a fracture of the left radius.On (b)(6) 2025, the broken plate was removed, and a new plate was fitted.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the plate was returned broken.The device inspection revealed the following: the plate is broken apart at the level of the third hole.The scratches observed across the plate were most likely caused by the explantation of the device (not related to the breakage).The breakage surface resembles a fatigue fracture with uniform fine-grained texture over almost the complete surface and presence of rest lines.The shiny surfaces indicate the fragments rubbed against each other during the crack progress before the plate broke apart.Relevant dimensions were measured and showed the plate to be conforming to specifications.Since additional medical records were provided, the event has been forwarded to medical affairs, with the following review: « unfortunately it is not possible to provide an answer.Only based on the timeline, it might suggest there is a non-union: if the bone does not unite, the implant will fail, because it cannot replicate normal bone.However, without additional information, like pre-revision x-rays, we cannot determine anything.» a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The broken plate was returned for evaluation and no product related issue could be detected.The evaluation of the device has shown that material fatigue due to high loads did lead to the breakage.As mentioned by medical affairs, the available information did not allow to determine the root cause of the breakage, as further documentation (such as pre-revision x-rays) would have been necessary.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The customer reported that: "this incident was reported on (b)(6) 2025 by the ortho-traumatology operating theatre of the (b)(6).The plate was installed on (b)(6) 2024 on a fracture of the left radius.On (b)(6) 2025, the broken plate was removed, and a new plate was fitted." (b)(6) 2025 - additional information received: the patient did not move, she was immobilized.She started having forearm pain, without shock or trauma.

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX 2 ONE-THIRD TUBULAR 6 HOLE / L71MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21636839
Report Number0008031020-2025-00426
Device Sequence Number20705237
Product Code HRS
UDI-Device Identifier07613327088687
UDI-Public(01)07613327088687(17)281231(10)AF7156
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number626676S
Device Lot NumberAF7156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight63 KG